Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 232, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2005, 5:35 PM CDT for Pike County, Ralls County, Missouri; Adams County, Pike County, Illinois. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2005, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 28, 2005, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Adams County, IL, Pike County, IL, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 5:40 PM CDT | HAIL 1.25 | 5 Sw Hannibal, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 282235
SVRLSX
ILC001-149-MOC163-173-282330-
/O.NEW.KLSX.SV.W.0232.050828T2235Z-050828T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN AUG 28 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI
RALLS COUNTY IN NORTHEAST MISSOURI
SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 630 PM CDT
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RENSSELAER...OR ABOUT 7 MILES SOUTH OF PALMYRA...AND MOVING EAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW LONDON
FALL CREEK
BARRY
SAVERTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3969 9172 3946 9173 3941 9146 3940 9079
3957 9078 3984 9077 3984 9141 3972 9136
3969 9131
$$
GLASS3 follow-up statements
000
WWUS53 KLSX 282255
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT SUN AUG 28 2005
ILC001-149-MOC163-173-282330-
/O.CON.KLSX.SV.W.0232.000000T0000Z-050828T2330Z/
PIKE IL-ADAMS IL-PIKE MO-RALLS MO-
554 PM CDT SUN AUG 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
RALLS COUNTY...NORTHERN PIKE COUNTY MISSOURI...SOUTHERN ADAMS COUNTY
ILLINOIS AND WESTERN PIKE COUNTY ILLINOIS...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH EXTENDING FROM ILASCO
TO SAVERTON...MOVING EAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SAVERTON...FRANKFORD...HULL...KINDERHOOK...ASHBURN...NEW CANTON...
ROCKPORT...EL DARA...ATLAS AND PIKE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3969 9172 3946 9173 3941 9146 3940 9079
3957 9078 3984 9077 3984 9141 3972 9136
3969 9131
$$
GLASS000
WWUS53 KLSX 282319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN AUG 28 2005
MOC163-173-282328-
/O.CAN.KLSX.SV.W.0232.000000T0000Z-050828T2330Z/
PIKE MO-RALLS MO-
618 PM CDT SUN AUG 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND PIKE COUNTIES IS
CANCELLED...
LAT...LON 3968 9130 3960 9122 3945 9103 3940 9079
3957 9078 3984 9077 3984 9141 3972 9136
3969 9131
$$
ILC001-149-282330-
/O.CON.KLSX.SV.W.0232.000000T0000Z-050828T2330Z/
PIKE IL-ADAMS IL-
618 PM CDT SUN AUG 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR
SOUTHERN ADAMS AND WESTERN PIKE COUNTIES...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW CANTON...
MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
EL DARA...ATLAS...NEW HARTFORD...SUMMER HILL...PITTSFIELD AND NEW
SALEM.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
LAT...LON 3968 9130 3960 9122 3945 9103 3940 9079
3957 9078 3984 9077 3984 9141 3972 9136
3969 9131
$$
GLASS000
WWUS53 KLSX 282329
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT SUN AUG 28 2005
ILC001-149-282340-
/O.EXP.KLSX.SV.W.0232.000000T0000Z-050828T2330Z/
PIKE IL-ADAMS IL-
630 PM CDT SUN AUG 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS AND WESTERN
PIKE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3968 9130 3960 9122 3945 9103 3940 9079
3957 9078 3984 9077 3984 9141 3972 9136
3969 9131
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:35 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 28, 4:35 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 435 PM CDT SUN AUG 28 2005 .DISCUSSION... IN THE NR TERM...MAIN FCST PROBLEM IS HOW TO HNDL PCPN OVR N AREAS. FIRST THRT FOR TNGT IS SFC BASED CNVTN THAT HAS FIRED ALG STALLED FNT BTWN KCDJ AND KIRK. THIS SMALL CLUSTER OF STMS HAS MOVED LTL...BUT THERE APRS TO BE SM DVLPMT EWD OVR THE LAST FEW VOLUME SCANS AND VSBL STLT PICS INDICATE A GD DEAL OF VERTICAL DVLPMT AS FAR E AS KUIN. HV UPPED POPS WAY UP AND MENTIONED HVY RAIN FOR A TIME THIS EVENING. OUTFLO BNDRY MAY TRY TO SPREAD PCPN SWD THIS EVE...BUT SINCE THE E-W RIBBON OF UNSTABLE AIR POOLED ALG THE FNT IS VRY NARROW IT MAY HV TUFF TIME GETTING TOO FAR S. THRF...HV HELD PCPN CHCS TO A KJEF...K3LF LN. ANOTHER THRT OF TSRA WL COME FROM CNVTN WHICH HAS DVLPD NR KOMA...AS LIFT FROM SHTWV AND WAA SHUD ALLOW THIS TO HOLD TOGETHER AS IT PUSHES E...SIMILAR TO WHAT OCRD WITH CNVTN OVR S IA AND XTRM N MO ERY THIS MRNG. ATTENTION THEN TURNS TO THE APRCH OF KATRINA. MDLS SOLNS HV COME INTO BTR AGREEMENT...GENLY FOLLOWING THE FASTER SOLNS OF THE ERYR GFS RUNS AND THE FURTHER E PSTN OF THE NAM SOLNS. SO IT STILL APRS THAT SYS WL JUST BRUSH OUR SE AREAS...BGNG LT MON NGT...CONTG TUE...AND THEN ENDING ERY TUE EVE. CLDS AND PCPN THRT SHUD LIMIT DIURNAL TEMP SWINGS IN SE AREAS DURING THIS TIME...AND FOLLOWING THINKING OF ERYR FCSTS HV ADJ GUID TEMPS ACCORDINGLY. MEANWHILE...WK SFC RDGG SHUD HOLD OVR NW SECTIONS OF FA...PROVIDING MILD AND TRANQUIL WX AS KATRINA PASSES INTO OHIO VLY. APRCH OF NXT SHTWV WED NGT/THU BEARS WATCHING FOR ANOTHER ROUND OF PCPN. SFC CNVGC NON-EXISTENT DUE TO CRCLN ON BACK SIDE OF KATRINA...BUT THERE IS A BIT OF FNTL SCALE FORCING/WK THETA-E ADV. HWVR...THINK THAT KATRINA WL PREVENT SGFNT MSTR FROM BEING ABLE TO ENTER THIS SYS...SO MAIN PCPN THRT SHUD BE WELL TO OUR N WHERE UVV WL BE STRONGEST. HV LEFT LTR PDS...FRI-SUN...DRY FOR NOW. MUCH UNCERTAINLY EXISTS WITH TIMING AND MSTR RETURN AHD OF SHTWV IN THE SAT-SUN TIME FRAME AND WL WAIT FOR ANOTHER MEDIUM RANGE MDL CYCLE BFR INTRODUCING PCPN. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, Aug 28, 4:07 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT SUN AUG 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 407 PM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTHEAST MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS... HOWEVER THEY WILL PRODUCE DANGEROUS LIGHTING...HEAVY RAIN...AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED...STORM SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN RAINFALL OBSERVATIONS AND ANY STRONG WIND OR HAIL REPORTS. CARNEY
In the hours before
Local storm report, Aug 28, 5:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 W PALMYRA 39.80N 91.64W
08/28/2005 1.00 INCH MARION MO TRAINED SPOTTER
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.